Why does Botox cause small whiteheads at sites 2- 4 wk post injection, including at the base of the skull?

Not a cleanser reaction. clearly in the shot pattern. I have had Botox injections for years , and will not stop because of this. I always get them, regardless which doc is doing the injections. I had the pimples cultured by my derm and no bacteria showed up. I see here several folks over the years with the same problem, but all the docs say it doesn't happen. Docs, you may have patients that have this but that are not reporting it to you, as it is minor and happens a while after the injections.

Doctor Answers 3

Why does Botox cause small whiteheads at sites 2- 4 wk post injection, including at the base of the skull?

Thank you for your question.  Milia and acne are not commonly seen side effects with Botox administration, nor are they listed in the Botox important safety information packet supplied by Allergen.  That said, can a case be made for discrete, localized infections?  Surely.  The injections can cause swelling or edema of the tissues that may prevent clearance of any residual body oil/sebum resulting in a clogged pore, or the trauma of the injections can cause your immune system to ramp up, fighting any small bacteria that may have been introduced with the injection, causing a whitehead to form.  If these possible mechanisms were to take place, however, I would anticipate that you would get the whiteheads in the first few days after injection, and not 2-4 weeks later.  So as far as timing, I am not sure why they are developing.  Hope this helps.


Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Botox and acne

Botox is actually used in some cases to treat acne so I'm unsure if what you are describing is actually acne, or possibly milia. Milia can form in areas, usually thinner skinned areas, that are prone to slight injury or rubbing.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Why does Botox cause small whiteheads at sites 2- 4 wk post injection

Thank you for submitting your question.  Botox rarely cause mila or small whiteheads from forming.  Make sure your physician uses alcohol based cleanser prior to injection. Good Luck

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.